News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Citalopram and anxiety pain after starting med


 NSSF - Sun Jan 11, 2009 8:05 pm

I am having a pain where my anxiety usually hurts and feels like it's all the way through my body to my back. My pain is 5 to 7 (10 the highest). I just got this medicine a week ago and am having this pain along with very fatigue and a weird appettite, tightness of chest, shortness of breath, the pain is located low ribcage then travel down to my stomach and tighten my stomach (that's when i get shortness of breath) . Along with pain my ears start ringing. I recently found a buldging disk in my neck and am on a muscle relaxer Cyclobenzaprine that i only take a couple hours before bed and an antinflamitory Naproxen 2x a day. I was wondering if this is serious or part of my 1/2 tablet of Citalopram (40 MG) once a day. Along with pain my ears start ringing.
 Dr. E. Seigle - Mon Jan 19, 2009 10:06 am

Hi NSSF,

While some of your symptoms might come from the citalopram, such as feeling strange and appetite change, pain does not typically. Shortness of breath and ringing in your ears could come from anxiety, especially if it typically is part of your anxiety. However, with pain and shortness of breath, it may be important to rule out a medical cause such as pneumonia or other conditions, and if you havent seen your doctor, or if the symptoms are new, you should get yourself seen medically. One clue to understanding this, is did these symptoms start in the first week after starting the citalopram? If so, they may be more likely to be due to it? I suggest you also speak to your prescribing physician. Good luck!

-E. Seigle MD

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here